Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Dec 18, 2021, 2:04 AM CST for Williamson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 2:04 AM CST (08:04 UTC)
- Expired
- Dec 18, 2021, 2:45 AM CST
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 30
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted.
166
WWUS84 KEWX 180804
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CST Sat Dec 18 2021
TXZ173-180845-
Williamson TX-
204 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of Williamson County
through 245 AM CST...
At 203 AM CST, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving northeast at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson Mill,
Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence,
Weir, Georgetown Dam, Granger Dam, Sun City, Laneport, Waterloo and
Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3087 9762 3074 9727 3068 9725 3044 9779
3045 9781 3060 9790 3090 9778
TIME...MOT...LOC 0803Z 225DEG 31KT 3059 9772
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Dec 17, 10:48 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 17, 10:48 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1048 PM CST Fri Dec 17 2021 .AVIATION... At the current hour, MVFR ceilings are prevailing at KAUS, KATT, and KSAT. Slightly drier mid-level air across our western CWA is translating to VFR ceilings at KDRT. These conditions will persist through the early morning at each of the aforementioned fields. A shakeup occurs after 12Z Saturday as a cold front moves across south-central Texas from north to south. Showers and thunderstorms will occur during this timeframe, which will briefly drop ceilings IFR, potentially even LIFR levels. Cigs will rebound to MVFR after any CB clear our local airports as ceilings come back up. The remainder of the forecast period will be dominated by a gusty northerly post-frontal wind field. Wind gusts could reach and potentially exceed 25 kts during this time, though ceilings will remain at MVFR levels. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 65 39 49 40 / 40 60 - 20 40 Austin Bergstrom Intl Airport 63 65 35 50 38 / 40 60 - 20 40 New Braunfels Muni Airport 65 66 38 50 39 / 30 70 - 20 50 Burnet Muni Airport 57 58 36 46 36 / 50 60 - 20 30 Del Rio Intl Airport 63 65 41 49 39 / 20 60 40 50 20 Georgetown Muni Airport 60 62 37 47 38 / 50 60 - 10 30 Hondo Muni Airport 65 67 39 49 38 / 20 70 10 30 50 San Marcos Muni Airport 65 66 37 49 38 / 30 70 - 20 50 La Grange - Fayette Regional 68 68 42 50 41 / 30 70 - 10 50 San Antonio Intl Airport 66 66 41 50 40 / 30 70 10 30 50 Stinson Muni Airport 68 69 44 51 42 / 20 70 10 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Quigley Long-Term...17 Decision Support...Zeitler
Hazardous weather outlook, Dec 17, 9:05 PM CST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 905 PM CST Fri Dec 17 2021 TXZ171>173-183>194-202>209-217>225-228-190315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 905 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There is a marginal risk for isolated severe storms during the predawn hours early Saturday morning across the Hill Country and portions of the northern I-35 corridor. Damaging thunderstorm winds will be the main hazard followed by the chance of some hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk for isolated severe storms Saturday across the Hill Country and along and east of I-35. Damaging thunderstorm winds will be the main hazard followed by the chance of some hail. Locally heavy rainfall may lead to minor flooding in a few low- lying spots across the eastern Hill Country and along and east of the I-35 corridor. Between 1/2 and 1 1/2 inches of rain is forecast across this area, with isolated pockets of higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Dec 18, 2:04 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CST Sat Dec 18 2021
TXZ173-180845-
Williamson TX-
204 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of Williamson County
through 245 AM CST...
At 203 AM CST, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving northeast at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson Mill,
Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence,
Weir, Georgetown Dam, Granger Dam, Sun City, Laneport, Waterloo and
Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3087 9762 3074 9727 3068 9725 3044 9779
3045 9781 3060 9790 3090 9778
TIME...MOT...LOC 0803Z 225DEG 31KT 3059 9772
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:48 AM CST | Special Weather Statement | EWX | Williamson | 42 min |
| Dec 18, 4:59 AM CST | Special Weather Statement | EWX | Williamson | 16 min |
| Dec 18, 5:28 AM CST | Special Weather Statement | EWX | Burnet | 47 min |
| Dec 18, 6:07 AM CST | Special Weather Statement | EWX | Burnet | 53 min |
| Dec 18, 7:34 AM CST | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Dec 18, 8:14 AM CST | Special Weather Statement | EWX | Caldwell | 46 min |
| Dec 18, 8:27 AM CST | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 13 min |
| Dec 18, 9:11 AM CST | Special Weather Statement | EWX | Bexar | 49 min |
| Dec 18, 9:30 AM CST | Special Weather Statement | EWX | Real | 45 min |
| Dec 18, 9:55 AM CST | Special Weather Statement | EWX | Wilson | 50 min |
| Dec 18, 10:03 AM CST | Special Weather Statement | EWX | Uvalde | 42 min |
| Dec 18, 10:05 AM CST | Special Weather Statement | EWX | Kinney | 40 min |
| Dec 18, 10:09 AM CST | Severe Thunderstorm Warning | EWX | Wilson | 36 min |
| Dec 18, 10:21 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 39 min |
| Dec 18, 10:25 AM CST | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 35 min |
| Dec 18, 10:49 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina | 41 min |
| Dec 18, 12:20 PM CST | Special Weather Statement | EWX | Goliad | 40 min |
| Dec 18, 12:38 PM CST | Special Weather Statement | EWX | DeWitt | 52 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.